Acne

Discussion in 'Community' started by vouder17, Apr 27, 2004.

  1. vouder17 macrumors 6502a

    vouder17

    Joined:
    Apr 30, 2003
    Location:
    Home
    #1
    Has anyone had or is experiencing severe acne, i am just thinking about it cos it has been exactly a year since i had severe acne, but now a year later thanks to a product called Roaccutane i have almost got clearler skin than some of my friends(maybe some of you Med people now about this medication)

    But if anyone has or had acne speak up.
     
  2. mgargan1 macrumors 65816

    mgargan1

    Joined:
    Feb 22, 2003
    Location:
    Reston, VA
    #2
    what is the difference between accutaine and roaccutaine? I took accutaine, and now my face is always rosey and burn a lot easier in the sun.
     
  3. howard macrumors 68020

    howard

    Joined:
    Nov 18, 2002
    #3
    nothing severe here, i get zits and pimples around my mouth... i put my hands on my chin a lot that probably why, and food stains :) hehe

    anyway, my bro had severe acne, he got some kind of thing to cure it and it helped, it was a little late and he has some slight scaring but it did help a lot right away.
     
  4. stoid macrumors 601

    stoid

    Joined:
    Feb 17, 2002
    Location:
    So long, and thanks for all the fish!
    #4
    I am currently taking Accutane. I has done wonders for my complexion (used to be broken out really really bad!) and have only a month or 2 to go. I am very dry, and my lips are constantly peeling. I hope that goes away once I finish treatment this summer.
     
  5. howard macrumors 68020

    howard

    Joined:
    Nov 18, 2002
    #5
    the dryness should go away.

    thats basically what the medication does i believe, just dry out your skin.
     
  6. haiggy macrumors 65816

    Joined:
    Aug 20, 2003
    Location:
    Ontario, Canada
    #6
    I had some pretty bad acne. I had it on my back, chest all over my face... I tried a cream - didn't work. I tried some pills - didn't work. Now I have accutane roche and it is amazing! After a week I have atleast half of what I had and it is disappearing more and more every day. I think this is what the above poster meant by roaccutane (accutane roche)
     
  7. vouder17 thread starter macrumors 6502a

    vouder17

    Joined:
    Apr 30, 2003
    Location:
    Home
    #7
    Yeah i know exactly what you are going through, I I so dry and i would go through sooo many lip balms. Well the beginning always sux but if you stop now, it will come back again so just keep going and even after the treatment it will clear up.

    There is no difference just here we get Roaccutane and i think in the States you get Accutane, they do the same thing.

    How long ago did you take accutane?
     
  8. vouder17 thread starter macrumors 6502a

    vouder17

    Joined:
    Apr 30, 2003
    Location:
    Home
    #8
    Yeah it does something like that, it makes the sebacceous glands in you skin shrink, because all accutane is; is an overdose of Vitamin A, which results in a shrikage of the glands, so therfore these glands can't produce as much oil, but then after treatment these glands return back to 'normal' unlike what it was before
     
  9. gwuMACaddict macrumors 68040

    gwuMACaddict

    Joined:
    Apr 21, 2003
    Location:
    washington dc
  10. stoid macrumors 601

    stoid

    Joined:
    Feb 17, 2002
    Location:
    So long, and thanks for all the fish!
    #10
    I see no threads about jellyfish stings on one's testicles....




    so



    ....




    not _everything_






    anyway, I can't wait to get done with this Accutane. Fortunately, I'll be done in time for the trip I'm taking with the Youth Group to Orlando!
     
  11. vouder17 thread starter macrumors 6502a

    vouder17

    Joined:
    Apr 30, 2003
    Location:
    Home
    #11
    Ahh trips, do you drink on your medication, I did and boy do i regret it, i have some really cool pix of me getting completly drunk and very soon afterwords driving the white porcelain truck... ;) off just a very few beers.
     
  12. stoid macrumors 601

    stoid

    Joined:
    Feb 17, 2002
    Location:
    So long, and thanks for all the fish!
    #12
    I've never been one to drink, so fortunately I have no thad this issue. However, a little beer on St. Patty's day did me no harm. ;)
     
  13. Kwyjibo macrumors 68040

    Kwyjibo

    Joined:
    Nov 5, 2002
    #13
    wow, from what i've read accutane is for really severe cases because the medication can cause depression ....

    I was on an antibiotic and some of that b. peroxide cream ... nothing out of stnadard and it kind of helped but I quit taking it and now just use an OTC face wash which is doing the job more or less
     
  14. stoid macrumors 601

    stoid

    Joined:
    Feb 17, 2002
    Location:
    So long, and thanks for all the fish!
    #14
    can being the operative word there. From what I read, some influential politician's son with pre-existing factors for depression started treatment with Accutane and then committed suicide. Did the Accutane push him over the edge? Maybe. Still, it's never been proved beyond mere coincidence that Accutane is related to depression, but that one case has given it a bad reputation.
     
  15. gwuMACaddict macrumors 68040

    gwuMACaddict

    Joined:
    Apr 21, 2003
    Location:
    washington dc
    #15
    i stand corrected :p
     
  16. baby duck monge macrumors 68000

    baby duck monge

    Joined:
    Feb 16, 2003
    Location:
    Memphis, TN
  17. Abstract macrumors Penryn

    Abstract

    Joined:
    Dec 27, 2002
    Location:
    Location Location Location
    #17
    ^^You just brought back some baaaad memories. :(

    Anyway, I used accutane when I was 17-18 or so, and it didn't work once I got off the medication. Don't know what happened. When I was 22, I used accutane again. Don't know what the difference is, but it worked the 2nd time. Not only did it not work the first time, but I had a nosebleed every 2-3 days.

    The 2nd time I took it, it was a much more comfortable experience because I was smarter about it. Since I took it during a Canadian winter, my nose was always dry because of the meds and the weather. I used moisturizer on my face and the bottom lining of my nostrils every day so that it didn't dry out. I only got the occasional nosebleed. Also, I had to drink heaps of water every day because I always felt dehydrated. It was a weird feeling. Good thing it worked, so it was all worth it. :)

    QUESTION: Why does it work even after you stop taking the accutane?


    I find that touching my face is what actually causes my acne. That, plus I have a dry skin type. As long as I don't wash my face too often (I used to do that... it makes my skin too dry), my acne gets better after a few days. Cleaning my face too often irritates it, I believe. I also can't touch my face with my hands, and I should keep my hands cleaner than I would normally if I ever decide to give it a scratch or something.

    Such a simple solution. If I wash and touch often, acne appears.
     
  18. stoid macrumors 601

    stoid

    Joined:
    Feb 17, 2002
    Location:
    So long, and thanks for all the fish!
    #18
    ANSWER: Nasty sh*t has infected your glands or something that makes your pores go el nutso, and the Accutane dries it out long enough so that all the nasties die. Post-Accutane, the pore functioning returns to normal an all is hunky-dory!

    That's the official medical reason! Really!!
     
  19. haiggy macrumors 65816

    Joined:
    Aug 20, 2003
    Location:
    Ontario, Canada
    #19
    You got nosebleeds because the overdose of Vitamin A dried out the glands in your nose.
     
  20. iJon macrumors 604

    iJon

    Joined:
    Feb 7, 2002
    #20
    yeah i had accutane as well. i had tried everythin before then and finally the dermatologist said lets do accutane, so we did. the 6 months sucked simply cause i was really dry like the rest of you. it cleared me up extremely well and no scarring. we got it early back when i was 16. i get occasional pimples that i simply just pop and they are gone. when my hair gets longer i get more on my forehead but thats it.

    iJon
     
  21. mgargan1 macrumors 65816

    mgargan1

    Joined:
    Feb 22, 2003
    Location:
    Reston, VA
    #21
    Yea, I took accutaine about 4 years ago...
     
  22. wdlove macrumors P6

    wdlove

    Joined:
    Oct 20, 2002
    #22
    I had acne as a teenager. There wasn't any medications back then. I do remember frequent trips to the dermatologist. Ultraviolet treatments were used. The painful part was using a device to open up each infected pore to extract the pus. She would always ask how much more that I could tolerate! :eek: It must have worked because I don't have any scars.
     
  23. jimsowden macrumors 68000

    jimsowden

    Joined:
    Sep 6, 2003
    Location:
    NY
    #23
    I use Duac Gell (clindimicin phosphate and benzol peroxide) and take minocyclene and I'm all clear. Those are some good drugs.
     
  24. Mantat macrumors 6502a

    Joined:
    Sep 19, 2003
    Location:
    Montréal (Canada)
    #24
    I took accutane 3 times and while it worked well when I was taking it, 2-3 week after, acnee was back. It was less severe (it was never THAT severe any ways, only in the face...) bu still there was enough of it to make me look like ****..

    Finaly when I was 23, it vanished and I suddently became a girl magnet and made up for lost time... :D

    Acnee is a very serious problem for teen and I am glad that more and more good drugs are coming availlable to treat it. No one deserve to look like crap during the hardest part of their life!
     

Share This Page